Jump to content
Important Survey - Please Participate ×

One week off Clonazepam...is the worst still to come?


[pu...]

Recommended Posts

Have been one week off Clonazepam and have been managing on a day-to-day basis.  Side-effects haven't been pleasant, but I hadn't ever been on a stable dose (was told I could take between .5mg and 2mg per night by Neurologist) so they've been pretty much what I've been experiencing for the past year...anxiety, depression, hair loss, palpitations all the usual stuff. Anyway, have been coping so far but am so worried that the worst is yet to come.  I was on Clonazepam for two and a half years until I got a new GP who is very supportive and told me he never prescribes it to anyone and at least understands how horrible it is (am having trouble getting anyone in my family to take this withdrawal seriously). Will it be after the drug is completely out my system before I may experience a decline?  I so want to stay off this now that I've jumped...I don't want to be pessimistic, but I guess I need to be realistic as to what may happen. Any advice welcomed.  Thank you.

 

pumpkinmum

Link to comment
Share on other sites

Hi Pumpkinmum,

 

Congratulations  :yippee: on being off of clonazepam.  One thing you will hear over and over is that everyone is different.  It sounds like you have a great doctor, we need more of those.

 

As far as the withdrawal goes you are really in the early stages.  That does not mean that it will get worse however.  Be thankful you are handling the sxs now, and it seems like you are.  Take each day as it comes and try not to measure your healing by what you hear other people go through.  Just know that if things get tougher this is the place to come if you need support.

 

I wish you continued healing,

 

pianogirl

Link to comment
Share on other sites

I am on Day 20 of my second c/t since April (when I made it 47 days). I found that coming off Valium it wasn't too bad the first week because of its very long half week. The second week always seems to be a bit tougher, as more and more of the drug leaves my system. After about two weeks, I tend to be hit with anxiety, tinnitus, some d/p or d/r (or both), and a tight, clenched jaw.

 

Sure enough, this time I was hit pretty hard on Thursday, which was Day 16, and it just built until the weekend, which was pretty intense, especially Saturday, when a huge wave of emotion mixed with increased anxiety pretty much made me a zombie. All I could do was to just hold on, relax as much as I could, and let it pass.

 

I usually go for a walk in the morning but Thursday through Sunday I couldn't begin to do anything like that. This morning I forced myself to go out and walk for 30 minutes. The exercise, and just being out of my house, seemed to help a lot, and over the day the anxiety has subsided a lot.

 

Of course, that's me. I'm working to get off benzos after 14 years, so my symptoms will probably be more intense than yours. But who knows? We're all different. I suppose the advice I would give is to not give in to temptation and reinstate. I've made that mistake several times, and each time I end up having to go through the hell of w/d when I finally snap out of it and give it a go. (I have never been successful at tapering after long-term use, so jumping off c/t is the only thing that works for me.) Don't reinstate. Just keep pushing through any symptoms that may arise, and know that each day you are benzo free means you are one day closer to being cured.

 

Hang in there. I wish you the best.

 

Tucson

 

Me on Day 20 of a "reinstated c/t": :crazy:

 

 

Link to comment
Share on other sites

Just to add further support to what was just said, I found the second week to be about the worst. But, then after that second week things gradually got better.
Link to comment
Share on other sites

Thank you guys.  I will just carry on day to day.  I felt a lot better in withdrawal when I was getting daily exercise and I was away from all the other stresses of life.  I could eat well, take a walk on the beach and generally switch off from the world.  It's a lot harder dealing with everything else and I'm being thrown a few curveballs at the moment which would challenge me even if I wasn't coming off this stupid drug.  I just want to go back to bei ng the happy person I used to be.

 

Tucson, I feel for you...I think you are dealing with a lot and hope that you have supportive people around you to talk to and help you through this...I really hope that you keep on the road to recovery.  I kind of feel angry that what I'm dealing with is dismissed by literally everyone (apart from my GP). Even knowing that someone understands how I feel via this Forum is really comforting....thank goodness I found it.  I'm not very good at reaching out for help as I've always been someone who copes so perhaps I just need to learn to ask for support a little more often. 

 

I really appreciate and value everyone's support and advice.  It really reinstates faith in humanity...that strangers will take the time to help an unknown person like me from the good of their heart because they understand  :).

 

Well, another day closer....good luck to you all.

 

Pumpkinmum

 

Link to comment
Share on other sites

It's been two days since you first started this topic. Are you feeling any better at all?

 

I'm finishing up Day 21 now and things seem to very slowly (too slowly!) be getting better. I had a very rough period from Thursday - Sunday, but yesterday was good and today was OK, so maybe things will begin easing up for me. We'll see. I sure sick of being homebound most of the day! Part of me not going out is that it's still in the 90s here in Arizona, so I avoid the heat and bright sunshine because they seem to make things worse.

 

Hang in there. Push into this craziness that is benzo w/d and don't give up! Best wishes!

 

Tucson

 

Me at the end of Day 21 of a "reinstated c/t":  :-\

Link to comment
Share on other sites

now that you've jumped on to the ride, check it out, look around,  be like a kid that has no idea what to do other than take the ride and enjoy the positive things about it. Imagine yourself when it was worse, you'll feel a lot better.

I say day by day, monitor yourself, at the same time, know that you my not get any worse, maybe a little anxiety but you can handle that.. Freedom is not free, but it's not going to be a walkin nightmare like it may seem from some stories.

Man, there are a thousand people who would love to be in your position... you've jumped.. And see how the jump was not too bad? It should be thought of as a step into normal life instead of being called "jumping".. Jumping sounds like taking a plunge into something. Which is daring and scary. This is not. It's a simple part of the schedule that just so happens to be the end of the schedule. You're on your way to great days, so let the days go by one at a time and you're going to be great...! :)

there's no rules or schedules any more. It's the beginning. And man, it's never going to be perfect, who really feels perfect all the time? This is it... Freedom for you.. Take it, it's rewarding.

Best wishes and I hope you get to appreciate the freedom as you've done a lot to get to this point. Now, it's time to just live. :)

Link to comment
Share on other sites

×
×
  • Create New...